Although Botox can cause headaches this is generally considered a rare side effect. The exact cause of Botox headaches is not certain but it is believed that the most likely cause is from over contraction of certain muscles in the face.
When Botox injections are administered they prevent the contraction of the targeted muscles (paralyse them) which is what gives you the smoother appearance. It is thought that the headaches are caused as a result of other surrounding muscles overacting to counteract the muscles that have been relaxed.
For most people, these headaches are mild and short-acting, although in rare instances they can be more problematic. In such cases, the headaches will wear off as the Botox is naturally absorbed by the body but you should refrain from having the treatment repeated.
What should be done if I get a Botox headache?
Do nothing: In most instances, nothing needs to be done as your headache will wear off after a day or two. If the headaches persist you should consult your practitioner.
Reduce the dose: If you do experience headaches you should explain this to your practitioner if you return for a second treatment. Your practitioner may well reduce the dose slightly to see if this prevents you from getting headaches.
Try Myobloc (Botulinum toxin type B): This is a slightly different type of Botox and it is sometimes used if people get bad headaches following standard Botox. This will be decided by your practitioner.
In summary, Botox can definitely cause headaches but in most cases they are mild and short-acting. By informing your practitioner they may well try a slightly different approach for your next treatment. Most people find Botox headaches to be only a slight inconvenience and do not put them off having further treatments.
© 2022 Worldwide Medical Ltd T/A Right Clinic. All rights reserved